Chemo Drug Taxotere Causes Permanent Hair Loss
Hair loss is a common side effect of chemotherapy, but it is only temporary. Hair completely regrows shortly after treatment is finished. Taxotere, however, has been reported to cause permanent and irreversible hair loss, sometimes called alopecia. All body hair is lost, including eyebrows, eyelashes and pubic hair.
Taxotere is the most frequently prescribed chemotherapy drug for women suffering from breast cancer. In fact, it is used by approximately 75% of breast cancer patients in the United States. Taxotere is also prescribed for men and women suffering from other forms of cancer, including lung cancer, stomach cancer, head and neck cancer, and prostate cancer.
Sanofil, the company that manufactures and sells Taxotere, knew for years that it could cause permanent hair loss, but failed to warn patients or instruct them how to reduce the risk. In fact, a study that Sanofil sponsored and funded, GEICAM 9805, showed that approximately 10% of patients suffered hair loss lasting 10 years or more. Sanofil warned patients and doctors in other countries of the risk of permanent hair loss, but hid these facts from patients and doctors in the United States.
Permanent hair loss can be disfiguring and severely damage a person’s self confidence. If you or a loved one has suffered permanent hair loss after using Taxotere, please call our office at 303-840-2222 or 866-987-4368 (toll free), or complete the confidential case inquiry form on the margin of this page.